Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 31, 2005, 9:42 AM EST for Baldwin County, Jones County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 9:42 AM EST (14:42 UTC)
- Expired
- Mar 31, 2005, 10:15 AM EST
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, GA, Jones County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 8:30 AM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 311443 SVRFFC GAC009-169-311515- /O.NEW.KFFC.SV.W.0142.050331T1442Z-050331T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 942 AM EST THU MAR 31 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN CENTRAL GEORGIA JONES COUNTY IN CENTRAL GEORGIA * UNTIL 1015 AM EST * AT 940 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR GRAY...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL MOVE BLOUNTSVILLE AND THE SOUTHERN END OF LAKE SINCLAIR. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3313 8357 3297 8355 3313 8316 3322 8323 $$
1 follow-up statement
000 WWUS52 KFFC 311455 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 955 AM EST THU MAR 31 2005 GAC009-169-311505- /O.CAN.KFFC.SV.W.0142.000000T0000Z-050331T1515Z/ JONES-BALDWIN- 955 AM EST THU MAR 31 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BALDWIN AND JONES COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3313 8357 3297 8355 3313 8316 3322 8323 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 5:15 AM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 31, 5:15 AM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EST THU MAR 31 2005 .SHORT TERM... RATHER BUSY THIS MORNING WITH FLOODING POTENTIAL AND SEVERE WEATHER. WENT WITH A BLEND OF THE GFS/ETA THROUGH DAY 3. ETA IS COMING MORE IN LINE WITH GFS PER THE SURFACE LOW POSITION REMAIN TO OUR WEST THURSDAY NIGHT AND MOVING NORTHWEST FRIDAY. THIS WILL KEEP MOST OF THE CWA IN THE WARM SECTOR FRIDAY. THIS WILL KEEP THE CWA IN A FLOODING/SEVERE WEATHER THREAT NOT ONLY TODAY...BUT ALSO AGAIN ON FRIDAY UNTIL THE COLD FRONT PASSES BY. STRONG NORTHWEST WINDS FRIDAY NIGHT AND SATURDAY WITH GUSTS TO NEAR 30 MPH OVER MUCH OF THE CWA. AS FOR TODAY...HPC HAS AXIS OF HEAVY RAIN OVER NORTH GEORGIA...SHIFTING TO CENTRAL GEORGIA THIS AFTERNOON. THESE AREAS ARE ALREADY SATURATED AND THE FFG SHOWS THIS. FOR THIS REASON WILL ISSUE A FLASH FLOOD WATCH FOR PARTS OF NORTH AND CENTRAL GA FOR TODAY. .LONG TERM... BUMPED UP THE WIND SPEEDS AND GUSTS ON SATURDAY WITH COOLER TEMPS THAT ARE IN LINE WITH THE NEW GUIDANCE. OTHERWISE NO CHANGES PLANNED. && .AVIATION... LINE OF EXTENSIVE CONVECTION IN WARM AIR AHEAD OF SLOW MOVING COLD FRONT WILL BE THE THING TO WATCH. MOST CEILINGS ASSOCIATED WITH PCPN HAVE COME DOWN TO 2500-5000 FT. WILL NEED TO WATCH FOR IFR CEILINGS ASSOCIATED WITH HEAVIER PCPN. EXPECT IFR VSBYS DUE TO HEAVY SHOWERS AND T-STORMS. SURFACE WINDS GENERALLY S WILL TREND TO THE SW 10 KTS OR LESS. CONVECTION HAS CAUSED THE WIND DIRECTIONS AND SPEEDS TO BE HIGHLY VARIABLE. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 71 57 66 44 / 80 60 100 40 ATHENS 71 54 69 47 / 90 40 100 60 GAINESVILLE 69 55 65 46 / 80 40 100 60 ROME 74 55 66 45 / 80 60 90 50 COLUMBUS 76 62 73 49 / 80 70 100 40 MACON 74 60 73 50 / 90 60 100 60 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...FLASH FLOOD WATCH PARTS OF NORTH AND CENTRAL GEORGIA TODAY. && 17/99
Hazardous weather outlook, Mar 31, 2:46 AM EST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 246 AM EST THU MAR 31 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010745- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 246 AM EST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED THUNDERSTORMS EXPECTED TODAY INTO THIS EVENING... .SYNOPSIS... A SLOW MOVING COLD FRONT APPROACHING THE TENNESSEE VALLEY THIS MORNING...WILL MOVE INTO NORTH GEORGIA TONIGHT AND BECOME NEARLY STATIONARY. .PRIMARY HAZARD... THE PRIMARY HAZARD WILL BE LARGE HAIL. DAMAGING WINDS WILL ALSO BE POSSIBLE. .DISCUSSION... AN INCREASINGLY MOIST AIRMASS WILL CONTINUE OVER THE AREA. A LOW LEVEL JET WILL INCREASE OVER THE AREA TODAY AS UPPER LEVEL DISTURBANCES MOVE ACROSS. CAPES OF 1000 TO 2000 CAN BE EXPECTED. THIS COULD LEAD TO LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. .OTHER HAZARDS... HEAVY RAINFALL ASSOCIATED WITH THUNDERSTORMS COULD PRODUCE LOCALIZED FLOODING OR FLASH FLOODING. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL ON FRIDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Special weather statement, Mar 31, 8:17 AM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 817 AM EST THU MAR 31 2005 GAZ079-311345- 817 AM EST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN TALBOT COUNTY UNTIL 845 AM EST... AT 813 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GENEVA...MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA-SIZED HAIL AND TORRENTIAL RAIN AS IT CROSSES TALBOTTON AND JUNCTION CITY. THE STORM WILL EXIT THE COUNTY BY 845 AM.
Local storm report, Mar 31, 9:01 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 AM EST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HAIL BARNESVILLE 33.05N 84.16W
03/31/2005 1.75 INCH LAMAR GA PUBLIC
LAMAR COUNTY HIGH SCHOOL.
&&
VSSLocal storm report, Mar 31, 9:03 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 AM EST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL THOMASTON 32.89N 84.33W
03/31/2005 0.88 INCH UPSON GA PUBLIC
&&
VSSSpecial weather statement, Mar 31, 9:11 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 911 AM EST THU MAR 31 2005 GAZ080-311445- 911 AM EST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TAYLOR COUNTY UNTIL 945 AM EST... AT 907 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM NORTH OF BUTLER THROUGH WEST OF BUTLER...MOVING NORTHEAST AT 40 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Mar 31, 9:22 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 922 AM EST THU MAR 31 2005 GAZ049-059-060-311445- 922 AM EST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN PUTNAM...JASPER AND MORGAN COUNTIES UNTIL 945 AM EST... AT 920 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MONTICELLO...MOVING NORTHEAST AT 65 MPH. THIS STORM IS WEAKENING BUT IS STILL CAPABLE OF PRODUCING PEA-SIZED HAIL WITH TORRENTIAL RAINS AS IT CROSSES THESE THREE COUNTIES. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 945 AM EST.
Special weather statement, Mar 31, 9:28 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 928 AM EST THU MAR 31 2005 GAZ072-082-311500- 928 AM EST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN NORTHERN BIBB AND JONES COUNTIES UNTIL 1000 AM EST... AT 925 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF GRAY...MOVING NORTHEAST AT 55 MPH. THE STORM IS CAPABLE OF PRODUCING HAIL UP TO PEA-SIZE WITH TORRENTIAL RAINS. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 1000 AM EST.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:31 AM EST | Severe Thunderstorm Warning | FFC | Harris | 29 min |
| Mar 31, 2:27 AM EST | Severe Thunderstorm Warning | FFC | Talbot | 33 min |
| Mar 31, 2:47 AM EST | Severe Thunderstorm Warning | FFC | Upson | 30 min |
| Mar 31, 5:17 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 28 min |
| Mar 31, 5:40 AM EST | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 35 min |
| Mar 31, 6:04 AM EST | Severe Thunderstorm Warning | FFC | Hancock | 28 min |
| Mar 31, 7:26 AM EST | Severe Thunderstorm Warning | FFC | Taliaferro, Warren | 34 min |
| Mar 31, 7:33 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 27 min |
| Mar 31, 8:06 AM EST | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 24 min |
| Mar 31, 8:17 AM EST | Flash Flood Warning | FFC | Harris, Heard, Meriwether, Troup | 3 hr |
| Mar 31, 8:44 AM EST | Severe Thunderstorm Warning | FFC | Upson | 16 min |
| Mar 31, 8:48 AM EST | Severe Thunderstorm Warning | FFC | Lamar | 27 min |
| Mar 31, 9:04 AM EST | Severe Thunderstorm Warning | FFC | Butts, Monroe | 26 min |
| Mar 31, 9:11 AM EST | Flash Flood Warning | FFC | Fulton | 6 hr |
| Mar 31, 9:20 AM EST | Severe Thunderstorm Warning | FFC | Crawford, Taylor | 25 min |
| Mar 31, 9:36 AM EST | Flash Flood Warning | FFC | Barrow, Butts, Carroll, Clayton, Cobb, Coweta and 18 more | 6 hr |
| Mar 31, 9:45 AM EST | Flash Flood Warning | FFC | DeKalb, Fulton | 5 hr |
| Mar 31, 10:15 AM EST | Flash Flood Warning | FFC | Cobb | 5 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.